Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Apr 19, 2009, 3:56 PM CDT for Labette County, Neosho County, Kansas. It took effect at Apr 20, 2009, 8:00 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2009, 3:56 PM CDT (20:56 UTC)
- In effect from
- Apr 20, 2009, 8:00 AM CDT
- Expired
- Apr 21, 2009, 8:19 PM CDT
- In force
- 36 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Moderate
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 22.99 ft at Apr 21, 2009, 12:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 192056
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT SUN APR 19 2009
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR CHANUTE AFFECTING ALLEN AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC001-133-200856-
/O.NEW.KICT.FL.W.0005.090420T0024Z-090421T0518Z/
/CNUK1.1.ER.090420T0024Z.090420T0600Z.090420T1718Z.NO/
356 PM CDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER NEAR CHANUTE.
* FROM THIS EVENING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 3:00 PM SUNDAY THE STAGE WAS 20.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS EVENING. THE RIVER
WILL CREST NEAR 25.7 FEET BY EARLY MONDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY EARLY MONDAY AFTERNOON.
* IMPACT...AT 25.5 FEET...FLOODING OCCURS ALONG 800 STREET FROM
PATROLIA DOWN TO CHANUTE. ALSO 3/4 OF A MILE EAST OF CHANUTE...DUMP
ROAD FLOODS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
CHANUTE 23.0 20.5 SUN 3 PM 25.3 17.1 14.2
$$
KSC133-200856-
/O.NEW.KICT.FL.W.0006.090420T1246Z-090421T2248Z/
/EREK1.1.ER.090420T1246Z.090420T1800Z.090421T0448Z.NO/
356 PM CDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER NEAR ERIE.
* FROM MONDAY MORNING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* THERE IS NO CURRENT OBSERVED DATA.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 31.0
FEET EARLY MONDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES
FLOODED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
ERIE 29.0 E22.0 SUN 1PM 28.7 25.4 19.4
$$
KSC099-133-200856-
/O.NEW.KICT.FL.W.0007.090420T2048Z-090422T1500Z/
/PPFK1.2.ER.090420T2048Z.090421T1200Z.090422T0300Z.NO/
356 PM CDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER NEAR PARSONS.
* FROM MONDAY AFTERNOON TO WEDNESDAY MORNING...OR UNTIL THE WARNING
IS CANCELLED.
* AT 3:00 PM SUNDAY THE STAGE WAS 15.9 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY MONDAY AFTERNOON. THE
RIVER WILL CREST NEAR 23.3 FEET BY TUESDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
PARSONS 21.0 15.9 SUN 3 PM 18.8 23.3 18.1
$$
KSC099-200856-
/O.NEW.KICT.FL.W.0008.090421T0900Z-090423T0655Z/
/OSWK1.1.ER.090421T0900Z.090422T0000Z.090422T1255Z.NO/
356 PM CDT SUN APR 19 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER NEAR OSWEGO.
* FROM LATE MONDAY NIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE
WARNING IS CANCELLED.
* AT 7:00 AM SUNDAY THE STAGE WAS 10.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY TUESDAY MORNING. THE
RIVER WILL CREST NEAR 18.7 FEET BY TUESDAY EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
OSWEGO 17.0 10.8 SUN 7 AM 12.2 17.7 17.4
$$7 follow-up statements
000
WGUS83 KICT 200124
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT SUN APR 19 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR CHANUTE AFFECTING ALLEN AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC001-133-201324-
/O.EXT.KICT.FL.W.0005.000000T0000Z-090421T0704Z/
/CNUK1.1.ER.090420T0128Z.090420T1200Z.090420T1904Z.NO/
824 PM CDT SUN APR 19 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR CHANUTE.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM SUNDAY THE STAGE WAS 22.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS EVENING. THE RIVER
WILL CREST NEAR 25.7 FEET BY MONDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY MONDAY AFTERNOON.
* IMPACT...AT 25.5 FEET...FLOODING OCCURS ALONG 800 STREET FROM
PATROLIA DOWN TO CHANUTE. ALSO 3/4 OF A MILE EAST OF CHANUTE...DUMP
ROAD FLOODS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
CHANUTE 23.0 22.2 SUN 7 PM 25.7 17.3 14.2
$$
KSC133-201323-
/O.EXT.KICT.FL.W.0006.090420T0912Z-090421T2324Z/
/EREK1.1.ER.090420T0912Z.090421T0000Z.090421T0524Z.NO/
824 PM CDT SUN APR 19 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR ERIE.
* FROM LATE TONIGHT TO TUESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 6:00 PM SUNDAY THE STAGE WAS 26.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY MONDAY MORNING. THE
RIVER WILL CREST NEAR 30.8 FEET BY MONDAY EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES
FLOODED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
ERIE 29.0 26.7 SUN 6 PM 29.7 25.8 19.2
$$
KSC099-133-201323-
/O.EXT.KICT.FL.W.0007.090420T1300Z-090422T1547Z/
/PPFK1.2.ER.090420T1300Z.090421T1200Z.090422T0347Z.NO/
824 PM CDT SUN APR 19 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* FROM MONDAY MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 PM SUNDAY THE STAGE WAS 17.6 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY MONDAY MORNING. THE RIVER
WILL CREST NEAR 23.4 FEET BY TUESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
PARSONS 21.0 17.6 SUN 7 PM 20.8 23.4 18.2
$$
KSC099-201323-
/O.EXT.KICT.FL.W.0008.090421T0341Z-090423T0723Z/
/OSWK1.1.ER.090421T0341Z.090422T0000Z.090422T1323Z.NO/
824 PM CDT SUN APR 19 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* FROM MONDAY EVENING TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING
IS CANCELLED.
* AT 6:00 PM SUNDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE MONDAY EVENING. THE
RIVER WILL CREST NEAR 18.7 FEET BY TUESDAY EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
OSWEGO 17.0 11.6 SUN 6 PM 13.3 18.2 17.6
$$000
WGUS83 KICT 201535
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1035 AM CDT MON APR 20 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC133-210335-
/O.EXT.KICT.FL.W.0006.000000T0000Z-090421T1530Z/
/EREK1.1.ER.090420T1043Z.090420T1800Z.090420T2130Z.NO/
1035 AM CDT MON APR 20 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR ERIE.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM MONDAY THE STAGE WAS 29.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 29.7 FEET
BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS
AFTERNOON.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES
FLOODED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
ERIE 29.0 29.2 MON 07 AM 23.5 18.5 17.4
$$
KSC099-133-210335-
/O.EXT.KICT.FL.W.0007.000000T0000Z-090422T0849Z/
/PPFK1.2.ER.090420T0911Z.090421T0000Z.090421T2049Z.NO/
1035 AM CDT MON APR 20 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM MONDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 23.2 FEET
BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY
AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
PARSONS 21.0 22.0 MON 09 AM 22.7 15.7 13.1
$$
KSC099-210335-
/O.EXT.KICT.FL.W.0008.090420T1533Z-090423T0014Z/
/OSWK1.1.ER.090420T1349Z.090421T0600Z.090422T0614Z.NO/
1035 AM CDT MON APR 20 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM MONDAY THE STAGE WAS 16.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS MORNING. THE RIVER
WILL CREST NEAR 18.6 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
OSWEGO 17.0 16.6 MON 07 AM 18.5 14.6 10.3
$$000
WGUS83 KICT 202013
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
313 PM CDT MON APR 20 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC133-210813-
/O.EXT.KICT.FL.W.0006.000000T0000Z-090421T1335Z/
/EREK1.1.ER.090420T1043Z.090420T1200Z.090420T1935Z.NO/
313 PM CDT MON APR 20 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR ERIE.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:35 PM MONDAY THE STAGE WAS 29.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES
FLOODED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
ERIE 29.0 29.0 MON 3 PM 21.3 18.1 17.3
$$
KSC099-133-210812-
/O.EXT.KICT.FL.W.0007.000000T0000Z-090421T2242Z/
/PPFK1.2.ER.090420T0911Z.090421T0000Z.090421T1042Z.NO/
313 PM CDT MON APR 20 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 PM MONDAY THE STAGE WAS 22.5 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 23.0 FEET
BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
TUESDAY MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
PARSONS 21.0 22.5 MON 2 PM 20.7 14.1 13.0
$$
KSC099-210812-
/O.EXT.KICT.FL.W.0008.000000T0000Z-090422T0745Z/
/OSWK1.1.ER.090420T1054Z.090421T0000Z.090421T1345Z.NO/
313 PM CDT MON APR 20 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM MONDAY THE STAGE WAS 17.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 18.0 FEET
BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY
MORNING.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
OSWEGO 17.0 17.5 MON 1 PM 17.5 10.8 10.2
$$
LFW000
WGUS83 KICT 210144
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT MON APR 20 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
NEOSHO RIVER NEAR ERIE AFFECTING NEOSHO COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC133-210214-
/O.CAN.KICT.FL.W.0006.000000T0000Z-090421T1335Z/
/EREK1.1.ER.090420T1043Z.090420T1200Z.090420T1935Z.NO/
844 PM CDT MON APR 20 2009
THE FLOOD WARNING IS CANCELLED FOR
THE NEOSHO RIVER NEAR ERIE.
* AT 8:10 PM MONDAY THE STAGE WAS 28.4 FEET.
* FELL BELOW FLOOD STAGE AT 2:35 PM MONDAY.
* FLOOD STAGE IS 29.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.3 FEET BY
WEDNESDAY MORNING.
* IMPACT...AT 33.0 FEET...190TH ROAD WEST OF BIG CREEK BECOMES
FLOODED.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
ERIE 29.0 28.4 MON 8 PM 24.1 19.3 17.9
$$
KSC099-133-211344-
/O.EXT.KICT.FL.W.0007.000000T0000Z-090422T0940Z/
/PPFK1.2.ER.090420T0911Z.090421T0600Z.090421T2140Z.NO/
844 PM CDT MON APR 20 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM MONDAY THE STAGE WAS 22.8 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 23.0 FEET
BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
TUESDAY AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
PARSONS 21.0 22.8 MON 7 PM 22.8 16.6 13.7
$$
KSC099-211343-
/O.EXT.KICT.FL.W.0008.000000T0000Z-090423T0102Z/
/OSWK1.1.ER.090420T1054Z.090421T1800Z.090422T0702Z.NO/
844 PM CDT MON APR 20 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:15 PM MONDAY THE STAGE WAS 17.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 18.0 FEET
BY EARLY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY WEDNESDAY MORNING.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME TUE WED THU
OSWEGO 17.0 17.5 MON 6 PM 17.9 15.1 10.6
$$000
WGUS83 KICT 211301
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
801 AM CDT TUE APR 21 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC099-133-220101-
/O.EXT.KICT.FL.W.0007.000000T0000Z-090422T0837Z/
/PPFK1.1.ER.090420T0911Z.090421T0700Z.090421T2037Z.NO/
801 AM CDT TUE APR 21 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM TUESDAY THE STAGE WAS 22.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
PARSONS 21.0 22.6 TUE 07 AM 16.2 13.0 12.9
$$
KSC099-220101-
/O.EXT.KICT.FL.W.0008.000000T0000Z-090423T0037Z/
/OSWK1.1.ER.090420T1054Z.090421T1200Z.090422T0637Z.NO/
801 AM CDT TUE APR 21 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM TUESDAY THE STAGE WAS 18.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY WEDNESDAY MORNING.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
OSWEGO 17.0 18.9 TUE 07 AM 14.4 10.2 10.0
$$000
WGUS83 KICT 211914
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
214 PM CDT TUE APR 21 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC099-133-220714-
/O.EXT.KICT.FL.W.0007.000000T0000Z-090422T0750Z/
/PPFK1.1.ER.090420T0911Z.090421T0700Z.090421T1950Z.NO/
214 PM CDT TUE APR 21 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* UNTIL LATE THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 21.8 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 21.0 FEET...SIGNIFICANT FLOODING OF THE FLOOD PLAIN
BEGINS TO OCCUR AFFECTING AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
PARSONS 21.0 21.8 TUE 01 PM 15.4 13.7 13.1
$$
KSC099-220713-
/O.EXT.KICT.FL.W.0008.000000T0000Z-090422T2100Z/
/OSWK1.1.ER.090420T1054Z.090421T1200Z.090422T0300Z.NO/
214 PM CDT TUE APR 21 2009
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 PM TUESDAY THE STAGE WAS 18.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE TONIGHT.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS
AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
OSWEGO 17.0 18.6 TUE 1 PM 12.5 10.4 10.2
$$000
WGUS83 KICT 220119
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT TUE APR 21 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.
&&
KSC099-133-220149-
/O.CAN.KICT.FL.W.0007.000000T0000Z-090422T0750Z/
/PPFK1.1.ER.090420T0911Z.090421T0700Z.090421T2046Z.NO/
819 PM CDT TUE APR 21 2009
THE FLOOD WARNING IS CANCELLED FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 7:00 PM TUESDAY THE STAGE WAS 19.7 FEET.
* FELL BELOW FLOOD STAGE AT 3:46 PM TUESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.3 FEET BY THURSDAY
MORNING.
* IMPACT...AT 21.0 FEET...SIGNIFICANT FLOODING OF THE FLOOD PLAIN
BEGINS TO OCCUR AFFECTING AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
PARSONS 21.0 19.7 TUE 07 PM 15.6 13.3 12.9
$$
LFWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 19, 2:59 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 19, 2:59 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 259 PM CDT SUN APR 19 2009 .DISCUSSION... SYNOPSIS: UPPER AIR DATA SHOWING A NORTHWEST FLOW REGIME AT 500 MB MOVING INTO THE REGION. SURFACE LOW PRESSURE CONTINUES MOVING AWAY FROM THE AREA TODAY. AT 19Z..IT WAS NEARING PAH. NORTHWEST FLOW ACROSS THE AREA BRINGING DRIER AIR INTO NORTHERN KANSAS. ACROSS SOUTHERN AND EASTERN AREAS OF THE STATE...DEWPOINT HAVE BEEN HOLDING STEADY. THE MAIN UNCERTAINTY DURING THE FORECAST FOR THE NEXT 7 DAYS EXTENDS FROM 22.00Z THROUGH 23.12Z AS DEPICTED BY 2M TEMPERATURE PLOTS FROM THE FSU UNCERTAINTY WEB SITE...AND AT DAY 7. THE REMAINDER OF THE FORECAST REMAINS WELL BELOW THE AVERAGE UNCERTAINTY. LOOKING AT RMOP SHOWS A HIGH AMOUNT OF PREDICTABILITY AND VERIFICATION LIKELIHOOD OF THE DEVELOPING RIDGE OVER THE WESTERN UNITED STATES. LATER IN THE PERIOD...IT SHOWS THE SAME SIGNAL OVER THE SOUTHEASTERN UNITED STATES. IT IS DURING THE TRANSITION PERIOD OF THESE EVENTS /THE PERIOD NOTED IN THE FSU UNCERTAINTY PLOTS/ THAT WILL BE THE MAIN FORECAST CHALLENGE...WHICH WILL MAINLY BE TEMPERATURES. TONIGHT: EVAPORATION FROM THE PRECIPITATION FROM SATURDAY NIGHT CONTINUES TO HOLD DEWPOINTS UP ACROSS PORTIONS OF CENTRAL AND EASTERN KANSAS. THIS...IN CONJUNCTION WITH THE CLOUDS PREVENTING SIGNIFICANT DRYING ACROSS THOSE AREAS...SHOULD ALLOW FOR SOME FOG TONIGHT AS WINDS LIGHTEN SOME. THIS IS ALSO NOTED BY THE CROSSOVER TECHNIQUE ACROSS THOSE SAME AREAS. CONFIDENCE IN THE FOG IS MEDIUM. MONDAY - THURSDAY: A RIDGE OF HIGH PRESSURE WILL GRADUALLY BUILD DOWN INTO THE PLAINS THROUGH MONDAY. THIS RIDGE WILL GRADUALLY EXIT THE REGION TUESDAY CAUSING THE FORECAST AREA TO TRANSITION FROM A NORTHWEST TO SOUTHWEST SURFACE FLOW REGIME /HENCE THE REASON FOR THE ABOVE UNCERTAINTY/. AS THIS OCCURS...THE UPPER LEVELS EXHIBIT RIDGE BUILDING...LEADING TO A WARMING TREND DURING THIS PERIOD. HIGH TEMPERATURES SHOULD NEAR OR SURPASS THE 80 DEGREE MARK A MAJORITY OF THE DAYS THIS COMING WEEK. 19.12Z SREF METEOGRAM DEPICTION OF WIND DIRECTION SHOWS THE MAJORITY OF THE ENSEMBLE MEMBERS COMING AROUND TO SOUTHWEST BY TUESDAY MORNING FOR FORECAST AREA STATIONS. THIS IS WHEN THE WARMING SHOULD BEGIN IN EARNEST. FORECAST CONFIDENCE IS HIGH. FRIDAY - SUNDAY: AS THE UPPER LEVEL FLOW REGIME BECOMES MORE SOUTHWESTERLY...UNCERTAINTY INCREASES AGAIN ACROSS THE AREA. THIS DECREASES CONFIDENCE IN THE FORECAST. HOWEVER...DO BELIEVE THIS SIGNALS TEMPERATURES CONTINUING TO BE WARM BUT WITH AN INCREASE IN STORM ACTIVITY DURING THE NEXT WEEKEND. KRC && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AT 1700Z SURFACE LOW PRESSURE SYSTEM WAS CENTERED OVER THE MID- MISSISSIPPI VALLEY. TIGHT PRESSURE GRADIENT AROUND THE LOW THAT IS RESULTING IN NORTHERLY WINDS ACROSS THE FORECAST AREA WITH SPEEDS OF 20-30 KTS AND GUSTY. IN ADDITION MVFR CLOUDS WERE NOTED THROUGH MUCH OF THE REGION IN ASSOCIATION WITH THE LOW. THE LOW WILL CONTINUE MOVING TO THE NORTHEAST...INTO THE OHIO VALLEY BY THIS EVENING WITH HIGH PRESSURE BUILDING INTO THE PLAINS. CLOUDS WILL DIMINISH FROM WEST TO EAST THROUGH THE AFTERNOON OVER CENTRAL KANSAS...THEN CLEAR IN THE CHANUTE AREA EARLY THIS EVENING. PRESSURE GRADIENT WILL ALSO WEAKEN WITH WINDS DIMINISHING INTO THE 10 KT RANGE MOST AREAS BY 0200Z. IN SOUTHEAST KANSAS...COULD SEE SOME PATCHY GROUND FOG FROM ABOUT 1100-1400Z THAT COULD REDUCE VISIBILITIES INTO THE 3-5 MILE RANGE. ELDER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 74 45 78 / 0 10 0 0 HUTCHINSON 46 74 44 80 / 0 10 0 0 NEWTON 45 70 44 76 / 0 10 0 0 ELDORADO 42 69 42 73 / 0 10 0 0 WINFIELD-KWLD 43 74 46 76 / 0 10 0 0 RUSSELL 41 72 41 82 / 0 10 0 0 GREAT BEND 41 72 42 79 / 0 10 0 0 SALINA 44 72 42 79 / 0 10 0 0 MCPHERSON 46 73 45 80 / 0 10 0 0 COFFEYVILLE 44 70 44 72 / 0 10 0 0 CHANUTE 45 70 44 70 / 0 10 0 0 IOLA 45 68 43 70 / 0 10 0 0 PARSONS-KPPF 45 69 44 71 / 0 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 19, 3:36 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 336 PM CDT SUN APR 19 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 336 PM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR PARTS OF THE FALL RIVER IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNING FOR SPECIFICS ON THIS RIVER. PATCHY FOG IS ANTICIPATED TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FOG IS ANTICIPATED THROUGH MID MORNING MONDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. HIGH FIRE DANGER EXISTS IN ALL AREAS MONDAY AND ACROSS CENTRAL KANSAS TUESDAY AND WEDNESDAY. VERY HIGH FIRE DANGER IS EXPECTED ACROSS ALL AREAS FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 23 min |
| Apr 18, 10:54 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 5 hr |
| Apr 19, 5:13 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood | 2 hr |
| Apr 19, 6:48 AM CDT | River Flood Warning | ICT | Sumner | 8 hr |
| Apr 19, 11:14 AM CDT | River Flood Warning | ICT | Wilson | 21 hr |
| Apr 19, 3:56 PM CDT | River Flood Warning | ICT | Allen, Neosho | 19 hr |
| Apr 19, 3:56 PM CDT | River Flood Warning | ICT | Neosho | 29 hr |
| Apr 19, 3:56 PM CDT | River Flood Warning | ICT | Labette | 64 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.